Alert archive / Florida / Rip Current Statements in 2019

Rip Current Statement 52, NWS Miami, FL

November 30, 2019Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this rip current statement at Nov 30, 2019, 2:51 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Nov 30, 2019, 7:00 AM EST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2019, 2:51 AM EST (07:51 UTC)
In effect from
Nov 30, 2019, 7:00 AM EST
Expired
Dec 2, 2019, 9:37 AM EST
In force
51 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1053 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

888 
WHUS42 KMFL 300751
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
251 AM EST Sat Nov 30 2019

FLZ168-301600-
/O.NEW.KMFL.RP.S.0052.191130T1200Z-191202T1200Z/
Coastal Palm Beach-
251 AM EST Sat Nov 30 2019

...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH MONDAY MORNING...

The National Weather Service in Miami has issued a High Rip
Current Risk, which is in effect from 7 AM EST this morning
through Monday morning. 

* TIMING...Through Monday Morning

* IMPACTS...Life threatening rip currents will pose a threat to
  all swimmers. Heed the advice of lifeguards. Swimming is not
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
6 follow-up statements
539 
WHUS42 KMFL 301800
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
100 PM EST Sat Nov 30 2019

FLZ168-011030-
/O.CON.KMFL.RP.S.0052.000000T0000Z-191202T1200Z/
Coastal Palm Beach-
100 PM EST Sat Nov 30 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY MORNING...

* TIMING...Through Monday Morning.

* IMPACTS...Life threatening rip currents will pose a threat to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
282 
WHUS42 KMFL 302020
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
320 PM EST Sat Nov 30 2019


FLZ172-173-010430-
/O.EXB.KMFL.RP.S.0052.000000T0000Z-191203T0000Z/
Coastal Broward-Coastal Miami-Dade-
320 PM EST Sat Nov 30 2019

...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

The National Weather Service in Miami has issued a High Rip
Current Risk, which is in effect through Monday evening. 

* TIMING...Through Monday evening.

* IMPACTS...Life threatening rip currents will pose a threat to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ168-010430-
/O.EXT.KMFL.RP.S.0052.000000T0000Z-191203T0000Z/
Coastal Palm Beach-
320 PM EST Sat Nov 30 2019

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...

* TIMING...Through Monday evening.

* IMPACTS...Life threatening rip currents will pose a threat to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
049 
WHUS42 KMFL 010747
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
247 AM EST Sun Dec 1 2019

FLZ168-172-173-011600-
/O.CON.KMFL.RP.S.0052.000000T0000Z-191203T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
247 AM EST Sun Dec 1 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* TIMING...Through Monday evening.

* IMPACTS...Life threatening rip currents will pose a threat to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
279 
WHUS42 KMFL 011533
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
1033 AM EST Sun Dec 1 2019

FLZ168-172-173-021030-
/O.CON.KMFL.RP.S.0052.000000T0000Z-191203T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
1033 AM EST Sun Dec 1 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* TIMING...Through at least Monday evening.

* IMPACTS...Life threatening rip currents will pose a threat to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
416 
WHUS42 KMFL 020825
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
325 AM EST Mon Dec 2 2019

FLZ168-172-173-021630-
/O.CON.KMFL.RP.S.0052.000000T0000Z-191203T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
325 AM EST Mon Dec 2 2019

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...Through at least this evening.

* IMPACTS...Life threatening rip currents will pose a threat to 
  all swimmers. Heed the advice of lifeguards. Swimming is not 
  recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is a high risk of rip currents.

Rip currents are powerful channels of water flowing quickly away
from shore, which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as groins, jetties
and piers. Heed the advice of lifeguards, beach patrol flags and
signs.

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$


http://www.weather.gov/miami
920 
WHUS42 KMFL 021437
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Miami FL
937 AM EST Mon Dec 2 2019

FLZ168-172-173-021545-
/O.CAN.KMFL.RP.S.0052.000000T0000Z-191203T0000Z/
Coastal Palm Beach-Coastal Broward-Coastal Miami-Dade-
937 AM EST Mon Dec 2 2019

...HIGH RIP CURRENT RISK IS CANCELLED...

The National Weather Service in Miami has cancelled the High Rip
Current Risk. 

The northeast swells have decreased this morning as the winds 
have become more westerly. This has allowed for the threat of rip
currents to decreased along the east coast beaches this morning.
Therefore, the High Risk of Rip Currents has been cancelled along
the east coast beaches.

$$


http://www.weather.gov/miami

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Nov 30, 2:41 AM EST, 10 minutes earlier.

Area forecast discussion, Nov 30, 2:41 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
241 AM EST Sat Nov 30 2019

...Colder Temperatures Arrive Early Next Week...

.Short Term...

Today and Tonight...

An area of high pressure will continue to dominate the weather
pattern through Saturday and Saturday night. There could be some
patchy fog development across the interior sections early Saturday
morning, however, any fog development will quickly dissipate after
sunrise. Dry and warm conditions will prevail across South Florida
during the day on Saturday as winds will remain out of the east
southeast. High temperatures in the afternoon will range from around
80 across the east coast to the mid 80s across the southwestern
interior. Low temperatures on Saturday night will range from around
60 across the northwestern interior sections to the upper 60s across
the east coast metro areas.

.Long Term...

Sunday and Monday...

A deep upper level trough will progress from the Ohio Valley into
the Mid Atlantic and New England. This will result in falling
heights across Florida on Sunday as the trough approaches. While the
low-level high pressure ridge axis will be located across our area
on Sunday, it will give way to lowering pressures as a surface cold
front passes through South Florida on Sunday Night into Monday.
Moisture accompanying the front will be quite limited, with near
zero instability. Therefore only expect scattered showers to
accompany the frontal passage with no meaningful rainfall
anticipated. Temperatures should be rather seasonal on Sunday but
cooling will begin later on Monday as cold advection begins in
earnest.

Monday Night through Wednesday...

Northwesterly flow will prevail aloft with low-level cold advection
occurring following the frontal passage. This will bring the coldest
temperatures of the season (thus far) to our area, with well below
normal readings expected through this forecast period. Highs on
Tuesday should remain in the 60s, with highs rebounding into the
lower 70s by Wednesday. Low temperatures on Tuesday and Wednesday
mornings still look rather chilly, with 40s expected far inland,
around 50 for the Collier and Palm Beach County Coasts, and lower to
mid 50s for the Miami-Dade and Broward metro areas. Winds should
remain light enough to keep minimum wind chill readings near, to
just a few degrees below, the forecast low temperatures.

Wednesday through Saturday...

Quasi-zonal flow will prevail aloft with ridging prevalent through
the lower troposphere. A decaying cold front is forecast to sweep
through the area late in the week, but no sensible weather impacts
or significant thermal advection are anticipated. 925 mb
temperatures will slowly moderate into the weekend, with surface
temperatures rebounding as well. Readings may still remain around 1-
3 degrees below the seasonal average however.

&&

.Marine...

High pressure will continue to dominate the weather pattern across
the local waters through the upcoming weekend. A northeasterly swell
will affect the Atlantic waters through Saturday evening especially
across the waters off of Palm Beach County. A cold front will then
push through the Atlantic and Gulf waters on Monday. Behind this
front, winds and seas will start to increase again creating
hazardous boating conditions.

&&

.Aviation...

VFR conditions will prevail throughout the forecast period. There
could be some patchy fog development across the interior during the
overnight hours. Light and variable winds will increase out of the
east southeast to near 10 knots late Saturday morning. These winds
will then decrease again on Saturday evening.

&&

.Beach Forecast...

There will be an elevated risk of rip currents across the Atlantic
beaches through the weekend and into next week. Another cold front
will move through the region on Monday. With the passage of this
front, there could be an elevated risk of rip currents along the
Gulf coast beaches early next week as well.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  78  65  83  67 /   0   0   0  20
Fort Lauderdale  78  68  81  70 /   0   0   0  10
Miami            80  67  83  69 /   0   0   0  10
Naples           81  65  81  68 /   0   0   0  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 7 AM EST this morning through Monday
     morning for FLZ168.

AM...None.
GM...None.
&&

Short Term and Aviation/Beaches/Marine...55/CWC
Long Term...34/SPM
Hazardous weather outlook, Nov 29, 2:59 PM EST, 11 hours 52 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
259 PM EST Fri Nov 29 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
259 PM EST Fri Nov 29 2019

...Moderate Risk for Rip Currents Along Atlantic Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the
Atlantic beaches of South Florida.

Visibility: Patchy fog will be possible across the interior
overnight tonight.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Hazardous marine conditions are possible this weekend over the
Atlantic waters due to northeast swells.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Rip Current Statements in Florida, 2019Every rip current statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.